Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 11, 2004, 7:26 PM CDT for Hansford County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 7:26 PM CDT (00:26 UTC)
- Expired
- May 11, 2004, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hansford County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 4:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
783
WUUS54 KAMA 120026
SVRAMA
TXC195-120130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANSFORD COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 830 PM CDT
* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF GRUVER...OR ABOUT 25
MILES WEST OF SPEARMAN...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
GRUVER
GOLFBALL SIZE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE
EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3632 10161 3607 10161 3607 10133 3632 10111
3649 10131
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:17 PM CDT, 9 minutes earlier.
Area forecast discussion, May 11, 7:17 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 717 PM CDT TUE MAY 11 2004 .UPDATE... UPDATED FORECAST TO REMOVE WIND ADVISORY FROM CENTRAL AND EASTERN OKLAHOMA PANHANDLE. AS STORMS MOVE EAST AWAY FROM DRYLINE/SURFACE TROUGH OVER EASTERN NEW MEXICO AND WITH LOSS OF DAYTIME HEATING... EXPECT INTENSITY AND COVERAGE OF STORMS TO DECREASE. LOWERED WIND SPEEDS IN GRIDS AND ON UPDATED FORECAST. && .PREV DISCUSSION... THE SURFACE TROUGH/DRYLINE OVER EASTERN NEW MEXICO WILL SET OFF SCATTERED CONVECTION THIS EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. COLD FRONT FORECASTED TO PUSH SOUTH THROUGH THE FORECAST AREA WEDNESDAY NIGHT/THURSDAY MORNING WITH A VERY MOIST UPSLOPE FLOW EXPECTED ON THURSDAY. SHORTWAVE TROUGH OVER THE WESTERN STATES WILL EJECT EAST BY THE MIDDLE OF THE WEEK AND APPROACH THE PANHANDLES BY THURSDAY. ONE SHORTWAVE OVER SOUTHEASTERN NEW MEXICO TONIGHT WILL HELP TRIGGER THE CONVECTION AS IT TRACKS EAST ACROSS WEST TEXAS. ANOTHER SHORTWAVE DROPPING SOUTHEAST INTO THE FORECAST AREA BY LATE WEDNESDAY WILL HELP INITIATE ANOTHER ROUND OF CONVECTION LATE WEDNESDAY AND WEDNESDAY NIGHT. MAIN SHORTWAVE TROUGH SHOULD THEN TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IN THE COOLER AIRMASS BEHIND THE FRONT LATE THURSDAY. COOLER AND DRY BY THE WEEKEND WITH A WARMING TREND LIKELY TO BEGIN BY EARLY NEXT WEEK. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11
Hazardous weather outlook, May 11, 1:04 PM CDT, 6 hours 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 104 PM CDT TUE MAY 11 2004 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 104 PM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING MAINLY EAST OF A LINE FROM ELKHART TO HEREFORD. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM FOR THE EASTERN AND CENTRAL OKLAHOMA PANHANDLE. BREEZY CONDITIONS ARE EXPECTED ELSEWHERE. THEREFORE...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND THIS EVENING. WYNNE
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.